REPORT OF A CASE
A 64-year-old white woman with a 6-year history of progressive systemic sclerosis presented with a 5-month history of tense blisters. The asymptomatic eruption began on her lower extremities but subsequently became generalized. The patient had been receiving penicillamine for approximately 3.5 years. Penicillamine therapy had been discontinued 2 months before her presentation, with progression of her scleroderma and no change in the blisters. She also had a history of dietcontrolled diabetes mellitus. Medications included oral prednisone (5 mg every other day), propranolol hydrochloride (Inderal), acetaminophen and propoxyphene hydrochloride (Wygesic), and, until recently, penicillamine.The physical examination revealed overall taut skin with numerous matlike telangiectasias and acrosclerosis. Multiple clear tense vesicles and bullae, some with central redness, were located predominantly over the abdomen and the extensor surfaces of her forearms and legs (Fig 1).Punch biopsy specimens of the skin were obtained and examined with hematoxylin-eosin
Godar JM, Norins AL. Vesicular Lesions in a Woman With Progressive Systemic Sclerosis. Arch Dermatol. 1992;128(7):979–980. doi:10.1001/archderm.1992.01680170111019
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: